@MiaPi

Last reply

MiaPi

Copaxone switch to Tecfidera

Hello all, So I have been on Copaxone for 3 years. 1st year all good no relapse or new MRI lesions. Second year I got one new lesion but since it was also small my dr said let’s stay on Copaxone. Now my latest MRI showed one new lesion but at the same time I got lipoatrophy on my thigh from the Copaxone so the dr suggested that I switch to Tecfidera. The problem is.. I have heard and read *horror* stories with it. That the side effects are unbearable. I told my doctor this and she said that ‘yeah but you hear only the bad stories because the ones having no issues never talk about it’. However reading scientific papers and medical sites I see that those side effects are not that uncommon. I want to take more drs opinions before I start and hopefully maybe have one recommend a different medication as this one seems to be quite intense.. I have a great quality of life at the moment being MS-symptom free (knock on wood), so entering this new labyrinth of side effects and long-term risks (liver damage/low lymphocytes/PML risk) just feels completely counterintuitive. Of course on the other hand I have to think long-term and try to prevent my MS from progressing.. My question to you is: is there any of you who takes Tecfidera and DOESN’T have those nasty side effects? I would love to prove my doctor right, but it’s just hard when all I read about is negative experiences on this drug.. Thank you beforehand for any replies.
Show support